Alert archive / Alabama / Flash Flood Warnings in 2015
Flash Flood Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Dec 24, 2015, 12:41 AM CST for Barbour County, Pike County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 12:41 AM CST (06:41 UTC)
- Expired
- Dec 24, 2015, 3:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barbour County, AL, Pike County, AL
The radar
The Ft Rucker radar (KEOX), 38 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
213
WGUS54 KBMX 240641
FFWBMX
ALC005-109-240945-
/O.NEW.KBMX.FF.W.0011.151224T0641Z-151224T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 AM CST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PIKE COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHWESTERN BARBOUR COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 345 AM CST
* AT 1238 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BRUNDIDGE...CLIO...CLAYTON...LOUISVILLE...DOSTER...TENNILLE...
TARENTUM...CLAYTON MUNICIPAL AIRPORT AND HAMILTON CROSSROADS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3192 8550 3186 8536 3162 8563 3162 8591
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 11:43 PM CST, 58 minutes earlier.
Area forecast discussion, Dec 23, 11:43 PM CST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1143 PM CST WED DEC 23 2015 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... CONVECTION ACROSS THE AREA REMAINS ESSENTIALLY STEADY-STATE...WITH NO SIGNIFICANT INTENSIFICATION EVIDENT AS STORM CORES CONTINUE TO PULSE AND EXHIBIT LITTLE ORGANIZATION. WARMER AIR ALOFT...RISING 500MB HEIGHTS SINCE THIS AFTERNOON...AND THE ABSENCE OF A STRONG FORCING MECHANISM HAVE KEPT THUNDERSTORMS IN THE LESS-THAN- IMPRESSIVE FOLDER...ASIDE FROM A BRIEF ROTATING CELL IN PICKENS COUNTY. THE ATMOSPHERIC SETUP WE HAVE NOW WILL CONTINUE THROUGH TONIGHT AND WILL BE ABLE TO SUPPORT BANDS OF THUNDERSTORMS AND POSSIBLY A FEW BRIEF INSTANCES OF ROTATION IN SOME CELLS...BUT AT THIS POINT THE TORNADO THREAT IS LOWER THAN IT WAS A FEW HOURS AGO...ESPECIALLY AS THE STRONGER PORTION OF THE LOW-LEVEL WIND FIELD EXITS TOWARD THE NORTHEAST. WE WILL CONTINUE TO CARRY A CHANCE FOR ISOLATED SEVERE ACTIVITY TONIGHT INTO THURSDAY. 89/SATTERWHITE && .AVIATION... 06Z TAF DISCUSSION. MVFR TO IFR CEILINGS OVERNIGHT WITH SHOWERS AND A FEW THUNDERSTORMS POSSIBLE. WINDS SOUTHEAST TO SOUTH AT 10 MPH WITH GUSTS TO 20KTS POSSIBLE THE NEXT FEW HOURS. ADDITIONAL SHOWERS AND STORMS EXPECTED TO CONSOLIDATE AROUND THE I-20/59 CORRIDOR PER THE LATEST HRRR AROUND 12Z WITH ANOTHER HEAVY RAIN BAND NEAR THE TOI AREA. 88 && .FIRE WEATHER... A VERY MILD AND WET PATTERN WILL CONTINUE ACROSS CENTRAL ALABAMA THROUGH FRIDAY. THE POTENTIAL FOR SEVERE STORMS WILL CONTINUE INTO THURSDAY...ALONG WITH THE THREAT OF LOCALLY HEAVY RAINFALL. UNSEASONABLY WARM WEATHER WILL PREVAIL THIS WEEKEND BUT RAIN CHANCES WILL DECREASE. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 24, 12:38 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1238 AM CST THU DEC 24 2015 ALZ011>015-017>050-250945- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1238 AM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A LIMITED SEVERE WEATHER THREAT REMAINS POSSIBLE THROUGH THE OVERNIGHT GENERALLY ALONG AND SOUTH AND EAST OF A CARROLLTON...TO JASPER LINE. ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A THREAT FOR SEVERE STORMS WILL CONTINUE ON THURSDAY GENERALLY ALONG AND SOUTH OF INTERSTATE 59. ISOLATED SEVERE STORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY AT TIMES THROUGH TODAY. 08
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:33 PM CST | River Flood Warning | BMX | Montgomery | 4 days |
| Dec 23, 11:15 PM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 24, 3:37 AM CST | Tornado Warning | BMX | Barbour | 24 min |
| Dec 24, 4:31 AM CST | Tornado Warning | BMX | Barbour, Bullock | 59 min |
| Dec 24, 4:50 AM CST | Areal Flood Advisory | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 24, 4:54 AM CST | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Coosa, Randolph, Talladega | 3 hr |
| Dec 24, 7:12 AM CST | Flash Flood Warning | BMX | Randolph | 3 hr |
| Dec 24, 7:40 AM CST | Flash Flood Warning | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 24, 7:55 AM CST | Areal Flood Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph, Talladega | 3 hr |
| Dec 24, 8:03 AM CST | Flash Flood Warning | BMX | Chambers | 6 hr |
| Dec 24, 8:40 AM CST | Tornado Warning | BMX | Barbour | 35 min |
| Dec 24, 8:53 AM CST | Flash Flood Warning | BMX | Elmore, Lee, Macon, Montgomery, Tallapoosa | 4 hr |
| Dec 24, 10:11 AM CST | Areal Flood Warning | BMX | Randolph | 64 min |
| Dec 24, 10:17 AM CST | Flash Flood Warning | BMX | Bullock, Chambers, Lee, Macon, Montgomery, Pike and 1 more | 3 hr |
| Dec 24, 10:35 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 14 min |
| Dec 24, 10:42 AM CST | Flash Flood Warning | BMX | Barbour, Bullock, Pike, Russell | 3 hr |
| Dec 24, 12:59 PM CST | Flash Flood Warning | BMX | Barbour, Bullock, Chambers, Elmore, Lee, Lowndes and 5 more | 12 hr |
| Dec 24, 2:49 PM CST | River Flood Warning | BMX | Elmore, Montgomery | 11 days |
Nearby
Flash Flood Warnings in Alabama, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.